by Medindia Content Team on  August 14, 2007 at 3:28 PM Drug News
Drugs Interaction With Warfarin Could Lead to Gastrointestinal Bleeding.
IN order to better assess their patients' therapeutic risk-benefit profiles the doctors have to be aware of the risks involved due to drugs interaction with warfarin.

A study conducted by Joseph Delaney MSc, Dr. James Brophy and colleagues reveal that there was a 4-6-fold increase in the rate of gastrointestinal bleeding linked with the combined use of the anticoagulant warfarin and antiplatelet agents. Anticoagulants (e.g., warfarin) and antiplatelet drugs (e.g., acetylsalicylic acid) are one of the most important curative agents in the treatment of cardiovascular diseases.

The study looked into 4,028 such cases. This real-world study of prescription data from general practices observed much higher rates of bleeding than those derived from a meta-analysis of randomized clinical trials.

In a related commentary, David Juurlink PhD explains the main drug interactions with the anticoagulant warfarin.



Source: Eurekalert
BIN/J

Most Popular on Medindia